Indiana, 2015Flash Flooding and Flood in Indiana, July 18 to 19, 2015
July 18 to 19, 2015 · NWS IWX · 18 events in 8 counties and zones
Weak shortwave trough moving through upper Michigan combined with retreating outflow boundary from morning/early afternoon storms, which moved through northern Indiana/northwest Ohio, spurned new storm development from southern Wisconsin southeast through northeast Illinois by later afternoon. Storms were initially sub-severe and disorganized, but two main bowing segments, one along and north of…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak shortwave trough moving through upper Michigan combined with retreating outflow boundary from morning/early afternoon storms, which moved through northern Indiana/northwest Ohio, spurned new storm development from southern Wisconsin southeast through northeast Illinois by later afternoon. Storms were initially sub-severe and disorganized, but two main bowing segments, one along and north of the Interstate 80/90 corridor and another along the US-30 corridor, developed as cold pool strengthened, causing widespread damaging winds and flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 18, 2:13 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 18, 2:13 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 PM EDT SAT JUL 18 2015
.SYNOPSIS...
ISSUED AT 141 PM EDT SAT JUL 18 2015
HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE REGION.
TEMPERATURES WILL WARM INTO THE 80S TO MIDDLE 90S THIS AFTERNOON.
HEAT INDEX VALUES FROM 100 TO 110 ARE POSSIBLE THIS AFTERNOON.
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORM THIS AFTERNOON
THROUGH TONIGHT AND AGAIN ON SUNDAY. IT WILL REMAIN WARM AND MUGGY
TONIGHT WITH LOWS ONLY DROPPING INTO THE 70S OVERNIGHT.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 412 PM EDT SAT JUL 18 2015
MORNING/EARLY AFTERNOON MCS IS CURRENTLY PUSHING OUT OF LOCAL
FORECAST AREA TO THE EAST. THIS HAS PRODUCED A NOTICABLE OUTFLOW
BOUNDARY CURRENTLY EXTENDING FROM MICHIGAN CITY SE TO PORTLAND.
HAVE REMOVED MANY OF THE COUNTIES NORTH OF THIS OUTFLOW FROM THE
HEAT ADVISORY...ESPECIALLY EAST OF A WARSAW TO THREE RIVERS LINE.
WHILE TEMPERATURES MAY RECOVER INTO THE MID 80S...HEAT INDICES
SHOULD REMAIN BELOW CRITERIA. ELSEWHERE...TEMPERATURES WILL HOVER
AROUND 90 WITH HEAT INDICES AROUND 100...SO THE HEAT ADVISORY WILL
CONTINUE INTO THE EVENING.
CURRENTLY MONITORING UPSTREAM CONVECTIVE TRENDS ACROSS NRN IL. HI
RES GUIDANCE HAS BEEN LITTLE HELP TODAY REGARDING CONVECTIVE
TRENDS...HOWEVER LATEST RADAR DATA SHOWS ORGANIZATION ACROSS FAR NW
IL/SRN WI. HRRR SUGGEST CONTINUED WARM SECTOR STORM DEVELOPMENT
FURTHER SOUTH FROM EAST CENTRAL IL INTO WESTERN IN. THESE STORMS MAY
POSE AN ISOLATED SEVERE WEATHER THREAT...WITH DAMAGING WINDS AND
HEAVY RAINFALL THE MAIN THREAT. FURTHER INTEREST LIES WITH THE
ORGANIZATION ACROSS NRN IL. ANTICIPATE THAT THIS FEATURE MAY
PROPAGATE E/SE TOWARDS THE AREA BETWEEN 22Z AND 01Z...RIDING ALONG
THE APPRECIABLE INSTABILITY GRADIENT DEMARCATED BY THE
AFOREMENTIONED OUTFLOW BOUNDARY. SBCAPE VALUES BUILDING TO 4000
TO 6000 J/KG SOUTH OF THIS OUTFLOW W/ MID LVL LAPSE RATES NEAR 6.5
C/KM. EFFECTIVE SHEAR VALUES ARE MARGINAL...FROM 20-30 KTS ACROSS
THE AREA...HOWEVER IF THIS LINE CAN ORGANIZE...WHICH IT APPEARS TO
BE DOING AS I WRITE THIS...SHOULD BE SUFFICIENT TO MAINTAIN INTO
THE NORTHWEST PART OF THE AREA AROUND 00Z AS A SQUALL LINE/BOW
ECHO. THIS WOULD PRODUCE A BETTER THREAT FOR DAMAGING
WINDS...POTENTIALLY SIGNIFICANT...ROUGHLY ALONG THE OUTFLOW
BOUNDARY FROM MICHIGAN CITY TO JUST SOUTH OF FORT WAYNE. OF
COURSE...WITH THIS OUTFLOW BOUNDARY SITUATED ACROSS THE AREA...ANY
STORMS THAT PROPAGATE ALONG IT WILL MAINTAIN A HIGHER TORNADO RISK
W/ ENHANCED LOW LVL SHEAR. HAVE REFLECTED THIS IN THE GRIDS WITH A
DAMAGING WIND MENTION...FROM NW TO SE ACROSS THE FORECAST AREA
FROM 22Z TO 03Z. WILL BE MONITORING THIS CLOSELY OVER THE NEXT
SEVERAL HOURS.
FORECAST PICTURE BECOMES SOMEWHAT MUDDLED AFTER 06Z...AND WILL HINGE
ON CONVECTIVE EVOLUTION BETWEEN NOW AND THEN. LARGER SCALE FRONT
WILL PUSH SE INTO THE AREA BY TOMORROW MORNING. HAVE BACKED OFF POPS
A BIT...ESPECIALLY NW...LATE TONIGHT THROUGH SUNDAY. HIGHEST POPS
ARE CURRENTLY SUNDAY AFTN AS THE FRONT IS LAYED OUT FROM SW TO NE
ACROSS THE FCST AREA. HIGH TEMPS SUNDAY WERE CUT JUST A BIT AS
WELL...MAINLY ACROSS THE NW PORTION OF THE FORECAST AREA. THERE MAY
BE A FEW LOCATIONS THAT HAVE HEAT INDICES APPROACH 100
TOMORROW...MAINLY SOUTH AND EAST OF FORT WAYNE. HOWEVER...WITH
UNCERTAINTY IN THE PRECIP EVOLUTION AND TEMPS...WILL HOLD OFF ON ANY
HEAT HEADLINES RIGHT NOW FOR SUNDAY.
&&
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 412 PM EDT SAT JUL 18 2015
CDFNT EXPECTED TO BE MOVG THROUGH SERN PORTION OF CWA SUNDAY
EVE WITH TSTMS PSBL ALONG IT IN THE EVE. SFC HIGH SHOULD BUILD
INTO THE AREA MONDAY PROVIDING FAIR WX. MID LEVEL CUT-OFF LOW OVER
IDAHO THIS AFTN IS EXPECTED TO SHEAR EASTWARD ACROSS THE MID MS/OH
VALLEY MONDAY NIGHT/TUE BRINGING A CHC OF SHOWERS TO THE AREA.
RIDGING EXPECTED TO MOVE ACROSS THE AREA WED-FRI RESULTING IN FAIR
WX WITH A SLOW WARMING TREND. RETURN FLOW BEHIND THE SFC HIGH
COMBINING WITH A WK SHRTWV TOPPING UPR RIDGE MAY BRING TSTMS BACK
INTO THE AREA ON SATURDAY. OVERALL... TEMPS EXPECTED TO BE A BIT
BLO NORMAL DURING THE LONG TERM PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 141 PM EDT SAT JUL 18 2015
HIGHLY UNCERTAIN TAF PD WITH THUNDERSTORMS NORTH OF KFWA EARLY
THIS AFTERNOON. EXPECT OUTFLOW BOUNDARY NOTED ON RADAR TO SHIFT
SOUTH THROUGH KFWA OVER THE FIRST COUPLE HOURS OF THE TAF
PD...WITH WINDS SHIFTING FROM THE NORTH AND BRIEF MVFR CIGS. NO
TSRA MENTION AT THIS TIME GIVEN UNCERTAINTY WITH TRACK OF CURRENT
STORMS...HOWEVER WILL MONITOR CLOSELY THROUGH 21Z AND AMEND KFWA
IF NEEDED.
ADDITIONAL THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO EVENING
AS AFOREMENTIONED OUTFLOW BOUNDARY REMAINS INVOF KSBN AND KFWA.
RIGHT NOW...HANDLED TAF FCST WITH VCTS MENTION...SIMILAR TO
YESTERDAY'S SETUP. WILL MONITOR THROUGH THE EVENING AND AMEND IF
TSRA ACTIVITY MATERIALIZES AND IS EXPECTED TO IMPACT TERMINALS.
OTHERWISE...VFR CONDS GENERALLY EXPECTED AFTER 02Z...WITH TSRA
CHANCES CONTINUING LATE IN THE FCST PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
INZ003>005-012>016-020-022>027-032>034.
MI...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MIZ077-078.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...LASHLEY/NG
SHORT TERM...NG
LONG TERM...JT
AVIATION...NG
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jul 18, 1:14 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EDT SAT JUL 18 2015
INZ003>006-008-009-012>018-024>027-MIZ077-078-OHZ004-015-016-024-025-
191000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WABASH-HUNTINGTON-
WELLS-ADAMS-BERRIEN-CASS MI-DEFIANCE-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE...
LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS...DEFIANCE...PAULDING...ANTWERP...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
314 PM EDT SAT JUL 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...LATE THIS AFTERNOON AND TONIGHT
THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS...ISOLATED
HAIL AND PERHAPS A FEW TORNADOES ARE POSSIBLE THIS EVENING. IN
ADDITION SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH
COULD RESULT IN FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE
STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ020-022-023-032>034-191000-
WHITE-CASS IN-MIAMI-GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...MARION...HARTFORD CITY...MONTPELIER...PORTLAND
314 PM EDT SAT JUL 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.
.DAY ONE...THIS AFTERNOON AND TON
THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS AND ISOLATED
HAIL ARE POSSIBLE THIS EVENING. IN ADDITION SOME STORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN FLASH
FLOODING.
HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES WILL LINGER INTO
THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE
STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
INZ007-MIZ079>081-OHZ001-002-005-191000-
STEUBEN-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-HENRY-
INCLUDING THE CITIES OF...ANGOLA...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...
NAPOLEON
314 PM EDT SAT JUL 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS...ISOLATED
HAIL AND PERHAPS A FEW TORNADOES ARE POSSIBLE THIS EVENING.
THUNDERSTORMS ARE LIKELY THIS EVENING...WITH A FEW STRONG TO SEVERE
STORMS WITH DAMAGING WINDS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE
STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-191000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
314 PM EDT SAT JUL 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS...SOME SEVERE WITH WIND GUSTS IN EXCESS OF 50 KNOT ARE
LIKELY LATE THIS AFTERNOON AND EARLY EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SEVERE STORMS WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 50
KNOTS ARE POSSIBLE SUNDAY AFTERNOON.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jul 18, 12:15 PM CST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
215 PM EDT SAT JUL 18 2015
OHZ004-015-016-181900-
PUTNAM-DEFIANCE-PAULDING-
215 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PAULDING...CENTRAL
PUTNAM AND SOUTHEASTERN DEFIANCE COUNTIES...
AT 214 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF PAULDING...
OR 11 MILES SOUTH OF DEFIANCE...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
CONTINENTAL AROUND 235 PM EDT.
KALIDA AROUND 245 PM EDT.
GLANDORF AROUND 255 PM EDT.
OTTAWA AROUND 300 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LATTY...OAKWOOD...
KIEFERVILLE...NORTH CREEK...CLOVERDALE...DUPONT...WISTERMAN...
PRENTISS...GROVER HILL AND MELROSE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4091 8410 4105 8461 4125 8448 4121 8423
4117 8423 4117 8401
TIME...MOT...LOC 1814Z 284DEG 24KT 4112 8444
JBALLLocal storm report, Jul 18, 12:40 PM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
240 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG HICKSVILLE 41.29N 84.76W
07/18/2015 DEFIANCE OH TRAINED SPOTTER
TREE UPROOTED ON CICERO ROAD
&&
FISHERSpecial weather statement, Jul 18, 1:07 PM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
307 PM EDT SAT JUL 18 2015
OHZ016-025-181945-
PUTNAM-ALLEN-
307 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PUTNAM AND
NORTHEASTERN ALLEN COUNTIES...
AT 307 PM EDT...A STRONG THUNDERSTORM WAS NEAR KALIDA...OR 8 MILES
SOUTHWEST OF OTTAWA...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
COLUMBUS GROVE AROUND 315 PM EDT.
PANDORA AROUND 325 PM EDT.
LIMA AROUND 330 PM EDT.
BLUFFTON AROUND 335 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CAIRO...
VAUGHNSVILLE...ROCKPORT...SLABTOWN AND BEAVERDAM.
THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 127 AND 141.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4072 8405 4091 8422 4107 8412 4098 8388
4085 8388
TIME...MOT...LOC 1907Z 308DEG 22KT 4093 8415
JBALLLocal storm report, Jul 18, 1:55 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG ANTWERP 41.18N 84.74W
07/18/2015 PAULDING OH EMERGENCY MNGR
5 POWER POLES SNAPPED. TIME BASED ON RADAR.
&&
NWSLocal storm report, Jul 18, 1:58 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT SAT JUL 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 2 NE CECIL 41.24N 84.57W
07/18/2015 PAULDING OH EMERGENCY MNGR
SEMI BLOWN OVER ON U.S. 24 1 MILE EAST OF RTE 127
OVERPASS. TIME ESTIMATED BY RADAR.
&&
NWSSpecial weather statement, Jul 18, 3:22 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
522 PM EDT SAT JUL 18 2015
INZ003-MIZ077-182215-
LA PORTE-BERRIEN-
522 PM EDT SAT JUL 18 2015
...A STRONG THUNDERSTORM WILL AFFECT LA PORTE AND SOUTHERN BERRIEN
COUNTIES...
AT 522 PM EDT /422 PM CDT/...A STRONG THUNDERSTORM WAS OVER
VALPARAISO...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
WESTVILLE AROUND 435 PM CDT.
TRAIL CREEK AND POTTAWATTAMIE PARK AROUND 445 PM CDT.
LA PORTE AROUND 450 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HASKELL...KINGSBURY...
WATERFORD...FISH LAKE...PINHOOK...STILLWELL...POTTAWATTOMIE PARK...
PINOLA...ROLLING PRARIE AND HESSTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 38 AND 57.
INTERSTATE 94 IN INDIANA BETWEEN MILE MARKERS 33 AND 45.
INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 0 AND 6.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4170 8693 4183 8667 4159 8649 4153 8650
4143 8693
TIME...MOT...LOC 2122Z 237DEG 35KT 4151 8704
JBALLEvent by event
15 thunderstorm wind, 2 flash flood, 1 flood. Local standard time, as filed.
Thunderstorm Wind, La Porte
- When
- July 18, 3:44 PM CST to 3:47 PM CST
- Where
- La Porte County, 0.59 mi SE of Waterford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.663, -86.843
Tree down on North Wozniak Road, just south of County Road 400 North.
Flash Flood, La Porte
- When
- July 18, 3:45 PM CST to 7:15 PM CST
- Where
- La Porte County, 0.97 mi W of La Porte to 0.07 mi W of La Porte Arpt
- Cause
- Heavy Rain
- Reported by
- CoCoRaHS
- Coordinates
- 41.600, -86.739
Deep ponding on roadways. Parking lot flooded. Heavy rainfall, with 0.75 inches of rain in 15 minutes.
Thunderstorm Wind, La Porte
- When
- July 18, 3:50 PM CST to 3:53 PM CST
- Where
- La Porte County, 0.69 mi S of Michigan City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.710, -86.900
Trees and power lines down in Michigan City.
Thunderstorm Wind, La Porte
- When
- July 18, 3:50 PM CST to 3:53 PM CST
- Where
- La Porte County, 1.78 mi SSW of Michigan City Muni
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.657, -86.896
Tree limbs down, with winds estimated at 65 mph on Interstate 94.
Thunderstorm Wind, St. Joseph
- When
- July 18, 5:43 PM EST to 5:46 PM EST
- Where
- St. Joseph County, 1.98 mi N of Gilmer Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.629, -86.297
Large tree down on power line at the intersection of Ireland Road and Magnolia Road.
Thunderstorm Wind, Elkhart
- When
- July 18, 5:50 PM EST to 5:53 PM EST
- Where
- Elkhart County, 0.52 mi W of Elkhart
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.680, -85.980
Tree limbs and power lines downed.
Thunderstorm Wind, Elkhart
- When
- July 18, 5:55 PM EST to 5:58 PM EST
- Where
- Elkhart County, 0.69 mi N of Jamestown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.640, -86.020
Tree damage reported with power outage.
Thunderstorm Wind, Elkhart
- When
- July 18, 5:58 PM EST to 6:01 PM EST
- Where
- Elkhart County, 1.97 mi NE of Elkhart
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 41.703, -85.947
Eighteen inch diameter tree down at the intersection of Bristol Street and Osolo Road.
Thunderstorm Wind, St. Joseph
- When
- July 18, 6:04 PM EST to 6:07 PM EST
- Where
- St. Joseph County, 0.52 mi W of Glenwood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 41.670, -86.080
Trees down, with estimated 60 mph winds.
Thunderstorm Wind, Elkhart
- When
- July 18, 6:15 PM EST to 6:18 PM EST
- Where
- Elkhart County, 2.07 mi S of Bristol
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.690, -85.820
Four animal shelters destroyed and several limbs down.
Thunderstorm Wind, Marshall
- When
- July 18, 6:21 PM EST to 6:24 PM EST
- Where
- Marshall County, 1.25 mi WNW of Plymouth Muni Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.380, -86.320
Trees uprooted into a house just north of Plymouth. Time estimated from radar.
Thunderstorm Wind, Elkhart
- When
- July 18, 6:35 PM EST to 6:38 PM EST
- Where
- Elkhart County, 2.67 mi ESE of Elkhart Midway Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- CoCoRaHS
- Coordinates
- 41.610, -85.870
Flash Flood, Marshall
- When
- July 18, 6:40 PM EST to July 19, 10:15 PM EST
- Where
- Marshall County, 1.65 mi NW of Plymouth to 0.97 mi SW of Plymouth
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 41.364, -86.345
Extensive road flooding in Plymouth. 2.47 inches of rain in the past one and a half hours.
Thunderstorm Wind, Blackford
- When
- July 18, 6:40 PM EST to 6:43 PM EST
- Where
- Blackford County, Hartford City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.450, -85.370
Several trees and power lines down in town.
Flood, Kosciusko
- When
- July 18, 7:03 PM EST to 10:15 PM EST
- Where
- Kosciusko County, 1.73 mi SE of Oswego to 1.25 mi SW of Barbee
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 41.300, -85.760
Reports of water on several roadways around Barbee Lake area. Some roads nearly impassable.
Thunderstorm Wind, Blackford
- When
- July 18, 7:05 PM EST to 7:08 PM EST
- Where
- Blackford County, Hartford City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.450, -85.370
Tree blocking State Road 3 in Hartford City.
Thunderstorm Wind, Huntington
- When
- July 18, 7:06 PM EST to 7:09 PM EST
- Where
- Huntington County, 2.94 mi NW of Roanoke
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.000, -85.410
Thunderstorm Wind, Allen
- When
- July 18, 7:30 PM EST to 7:33 PM EST
- Where
- Allen County, 0.82 mi NNE of Prairie Switch
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.031, -85.293
Trees down on Liberty Mills Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Ohio, July 18 to 19, 20153 deaths · 3 injured · $3.0 million · 7 events
- Excessive Heat in Texas, July 18 to 19, 20152 deaths · 2 events
- Flash Flooding and Lightning Strike in California, July 18 to 20, 20151 death · 10 events
- Tornadoes and Damaging Winds in Wisconsin, July 18, 2015$239,000 · EF1 · 8 events
- Damaging Winds and Lightning Strike in North Carolina, July 18, 2015$500,000 · 50 kt wind · 3 events
- Flash Flood and Flood in Kentucky, July 18 to 19, 2015$475,000 · 2 events
- Tornado and Damaging Winds in Wisconsin, July 18, 2015$110,000 · EF1 · 6 events
- Damaging Winds in South Carolina, July 18, 2015$200,000 · 60 kt wind · 7 events
- Flash Flooding in West Virginia, July 18, 2015$190,000 · 3 events
- Flash Flooding and Damaging Wind in Arizona, July 18, 2015$150,000 · 65 kt wind · 3 events
- Hail and Damaging Winds in Nebraska, July 18, 2015$66,000 · 1.75 in hail · 18 events
- Flash Flood in Arizona, July 18, 2015$140,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595455, 595452, 595456, 595457, 595458, 595469, 595459, 595460, 595461, 595462, 595463, 595464, 595453, 595465, 595454, 595466, 595467, 595468.